Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2013, Article ID 201586, 3 pages
http://dx.doi.org/10.1155/2013/201586
Case Report

The Rare Case of a Probably True IgE-Mediated Allergy to Local Anaesthetics

Floridsdorf Allergy Centre (FAZ), Franz Jonas Platz 8/6, 1210 Vienna, Austria

Received 8 March 2013; Accepted 20 May 2013

Academic Editor: Ting Fan Leung

Copyright © 2013 Christina Fellinger et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The majority of immediate type adverse reactions to local anaesthetics seem to be non-IgE-mediated. We report a case of a 31-year-old woman, who developed conjunctivitis and conjunctival erythema immediately after intrauterine application of a local anaesthetic. Skin prick testing and intradermal testing were done with lidocaine, mepivacaine, and procaine. Intradermal testing showed positive reactions to mepivacaine (1 : 10), undiluted lidocaine, and procaine (1 : 10 and undiluted). Specific IgE could be detected against mepivacaine, but not against latex. Serum tryptase was in the normal range. In order to rule out the exceptional case of a true IgE-mediated reaction, allergy testing with local anaesthetics is still required in the workup of patients.